CSN Login
Members Online: 8

How has taking (Anastrozole)affected your life since started taking it and for how long?

Unhappy
Posts: 88
Joined: Dec 2012

How has taking Anastrozole 1mg affected your life?If so how?

SIROD's picture
SIROD
Posts: 2116
Joined: Jun 2010

Arimidex extended my life for 8 years. It gave me NED (no evidence of disease) after my 2nd recurrence which was in the ribs. It gave me the time to do my bucket list which I did.

I think this is an excellent drug. Yes, the side effects can be difficult, but certainly living is worth it.

Best wishes to you,

Doris

Unhappy
Posts: 88
Joined: Dec 2012

Thank Tou for the information.Was you on it for the 5 year?That sure sound good no recurrence for 8 years.

Kylez's picture
Kylez
Posts: 3765
Joined: May 2009

I've not taken this, but, I hope you're doing well on it.

Hugs, Kylez

chloe0044
Posts: 1
Joined: Dec 2012

I take femera. The side effects were stiffness of joints and no estrogen (also had ovaries and fallopian tubes removed). Mobic really helps with all over pain. As for the emptiness due to the lack of estrogen, I have started watching Joyce Meyer and getting her Battlefield of the Mind cd's and book. I try and replace a negative thought with meditating on a verse out of the bible. Only thing that keeps me from going nuts.

Unhappy
Posts: 88
Joined: Dec 2012

I had my ovaries and fallopian tubes removed also.Because I had ovarain cyst so since I am 72 she said that they had quit working anyways.At the time I had throught that was were the estrogen came from.But she said our body put some out any ways.And that what they are blocking.I don't have much sex drive but I don't want to loss what I do have.Do any of you have any input about that.

Unhappy
Posts: 88
Joined: Dec 2012

I like Joyce Meyer It does help to let GOD handle my worries but some time I take them back when I would be better off to let God take care all my worries.

kacee999
Posts: 109
Joined: Oct 2012

The first month or so I took it I kindof had a low-grade nausea. I wasn't sure it was from the arimidex or all the other regular stuff I was taking. So I took some anti-nausea meds for a little while... but then it subsided and I don't notice a THING right now. Been on it about 7 months. I do have some hot flashes, but I can get through those. Actually it's pretty much a no-brainer!

Unhappy
Posts: 88
Joined: Dec 2012

I have had both of my knee replaced and hoping it don't affect them. I and so tired of having surgery.And does concern me it took a year to get over each.and sometime they still get stiff .

lynn1950's picture
lynn1950
Posts: 2566
Joined: Jun 2008

I blame arimidex for the low grade depression, moderate aches and pains, and lack of sex drive that I have been experiencing for the past 4 years. I continue to take it because it halves the chances of recurrence which for me is significant. I will be happy to get off this drug when it is time.

Unhappy
Posts: 88
Joined: Dec 2012

Does your doctor seem to think the side affects will go away after you quit taking it.Are you surpose to take it for 5years that the amount of time they want me to take it.

lynn1950's picture
lynn1950
Posts: 2566
Joined: Jun 2008

When I started Arimidex, the idea was to take it for five years. Now, with new findings that timeline may change. It will be five years for me next October. I have heard that many of the SEs go away once the medication is stopped. xoxoxo Lynn

sbmly53
Posts: 1457
Joined: Jan 2010

I had foot and ankle pain. It has subsided. Sex drive went out with menopause. The drugs benefits have outweighed the se's for me and if the new thought of taking it for 10 yrs instead of 5 if prescribed for me, I will. I''m at 2 & 1/2 yrs now.

Sue

Unhappy
Posts: 88
Joined: Dec 2012

Hope you cancer never comes back .Sure glad to hear your 2 1/2 year out .

Unhappy
Posts: 88
Joined: Dec 2012

I will take it if I can adding new medicine make me nervous.But cancer really scare me even more.Thank you for your input it has helded.

smalldoggroomer's picture
smalldoggroomer
Posts: 1181
Joined: May 2010

I took it for 9 months after my first time around with cancer. The pain I had in my feet and knees was so bad I could hardly walk. The Dr told me that some times the pain goes away after awhile. I took it until I couldn't not stand it any more. But I have also heard of ladies that had no side effects at all. Every one is different. I also took Femara, that was no better for me. I then took Tamoxifen. That didn't work because I was on that when My cancer came back....Good luck to you.

Unhappy
Posts: 88
Joined: Dec 2012

I'm so sorry your cancer came back.Hope all goes will for you.Is It in the same breast as before.Thank you for your input.

smalldoggroomer's picture
smalldoggroomer
Posts: 1181
Joined: May 2010

No it is in my spine and lungs. But on my last pet scan My Dr told me there is no active cancer. So I guess for now I have beat it again!!
Good luck you are in my prayers.

Unhappy
Posts: 88
Joined: Dec 2012

that is such good news that your cancer is no active cancer . I will keep praying.

JuJuBeez's picture
JuJuBeez
Posts: 332
Joined: Apr 2010

I've been on Arimidex for two months now. The first month was great. The second month has brought joint pain, esp in my knees. I had been on Tamoxifen for two years, and spent most of that time sick. I felt horrible and caught every bug that flew by. I had pnuemonia twice. I went off Tamoxifen for a month and felt really good. Then I started Lupron shots and Arimidex in Sept. I will be having a hysterectomy after the first of the year, so that will be one less medicine. Some days I'm just so incredibly achy, and some days I'm ok. It's still better than Tamoxifen, even on my worst day.

Unhappy
Posts: 88
Joined: Dec 2012

Hope your pain gets better I know it not fun to fell bad.That what make it so hard for me to start taking anything I felt find until I was told I had breast cancer would'nt have know that if I had'nt had a mamagram.Glad they got it at a early stage.Just wish having my breast removed had been enough.

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

to any type of drug ingested. I was prescribed Arimidex this past March. For me, it was hell! I had many side effects and I just didn't feel good. I stopped it (my own decision) for 6 weeks and just recently had an appointment with my oncologist. I did tell her that I stopped it and she said I needed to be on something to keep the cancer from returning. Her words "My job is to keep you cancer free". My cancer is highly hormone driven (ER+ @ 98% and PR+ @ 98%)

She said she didn't want me to be miserable so she suggested Tamoxifen. I've only been taking this new drug for 2 weeks. No side effects yet. I do get hot flashes though. Not sure how long before any more SE's take hold.

My doctor told me she wanted me on adjuvant therapy for 10 years. There have been new reports suggesting that 10 years might be more beneficial for patients that are ER positive. Only time will tell.

The one suggestion that I can give you regarding Arimidex ... try it at different times of the day. For me, I found that taking it bedtime made sense. Most of the side effects happened during my sleep. There is a build up I guess. I suffered with muscle aches, joint pain, headaches, and depression. Since stopping Arimidex I feel so much better.

Good luck with your choice of meds.

Mary

Unhappy
Posts: 88
Joined: Dec 2012

Thank you for the information .Hope your new meds work better without side affect.I will half to try that taking it at different time of the day.It good to be able to talk to some who know what you are talking about.I hav'nt got my through my mail order yet .So hav'nt started it yet.

mom62
Posts: 600
Joined: Mar 2004

Hi,

I have no side effects. Did tamoxifin for five years. Cancer returned. I have been taking Arimidex for three years now. I'm good.

Terry

Double Whammy's picture
Double Whammy
Posts: 2259
Joined: Jun 2010

Been on it for 2 years now and notice nothing different. I was already 5 years post menopausal.

Suzanne

Unhappy
Posts: 88
Joined: Dec 2012

Hoping for no side effects either,good to hear that you did not have any side affects.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network